Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 123, NWS Nashville, TN

December 18, 2021Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Dec 18, 2021, 3:57 PM CST for Perry County, Tennessee. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 3:57 PM CST (21:57 UTC)
Expired
Dec 19, 2021, 2:42 PM CST
In force
23 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 12.14 ft at Dec 19, 2021, 2:00 AM CST.

actionminormoderate101512/1812/1912/20
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

661 
WGUS84 KOHX 182157
FLSOHX

Flood Advisory
National Weather Service Nashville TN
357 PM CST Sat Dec 18 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

For the Buffalo River...including Lobelville...elevated river levels 
are forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday afternoon at 300 PM CST.

&&


TNC135-192100-
/O.NEW.KOHX.FL.Y.0123.211218T2157Z-211220T0600Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
357 PM CST Sat Dec 18 2021

...FLOOD ADVISORY IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY 
EVENING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Buffalo River Near Lobelville.

* WHEN...From this afternoon to early Monday morning.

* IMPACTS...At 12.0 feet, Portions of secondary roads near Old 
  Highway 13 are inundated.

* ADDITIONAL DETAILS...
  - At 3:30 PM CST Saturday the stage was 11.0 feet and rising.
  - Forecast...The river is expected to rise to a crest near 12.0
    feet tomorrow morning.
  - Action stage is 10.0 feet.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

Shamburger
1 follow-up statement
204 
WGUS84 KOHX 192042
FLSOHX

Flood Advisory
National Weather Service Nashville TN
242 PM CST Sun Dec 19 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-192145-
/O.CAN.KOHX.FL.Y.0123.000000T0000Z-211219T2042Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
242 PM CST Sun Dec 19 2021

...FLOOD ADVISORY IS CANCELLED...

The Flood Advisory is cancelled for
  the Buffalo River Near Lobelville.

* ADDITIONAL DETAILS...
  - At 3:30 PM CST Saturday the stage was 9.9 feet and falling.
  - Forecast...The river is expected to continue falling.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 18, 2:00 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 18, 2:00 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
200 PM CST Sat Dec 18 2021

.DISCUSSION...

A strong cold front is pushing through Middle Tennessee at this
moment, with temperatures turning sharply cooler behind the
boundary. Already, Nashville broke it's daily record high with a
reading of 73 degrees, but the mercury is now headed in the other
direction. Most of the existing showers are post-frontal, and
these will persist into the evening and even overnight along the
Cumberland Plateau, but should all be gone by 12Z. Obviously,
tomorrow will be considerably colder than today, and this will
help usher in a largely rain-free week across Middle Tennessee as
temperatures moderate close to seasonal normals before trending
warmer as we get close to Christmas. Look for some additional
cloudiness Monday and Monday night as a Gulf low passes by to our
south, but no rain from this one. Have left in low chance POP's
for Friday and Friday night owing to a weak warm front that looks
to pass through. Otherwise, the upcoming week of weather looks to
be rather benign once we get this cold front by us.

&&

.AVIATION...
18Z TAF DISCUSSION.

Crummy flying day as cigs/vis are bouncing all over the place due
to this latest system. Look for a few more hours of VFR at
BNA/MQY/CKV before an IFR deck moves in this afternoon. This
should stick around for several hours before becoming MVFR
overnight and sticking with us through Sunday morning.

Winds will be breezy, but nothing too crazy. West winds will shift
to the north throughout the afternoon with the fropa. Expect gusts
of 15-20 kts through the afternoon, then sustained 10-12
overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      36  46  28  50  32 /  50   0   0   0   0
Clarksville    33  44  25  48  27 /  40   0   0   0   0
Crossville     35  43  27  50  32 /  70   0   0   0   0
Columbia       36  46  26  52  32 /  50   0   0   0   0
Lawrenceburg   37  46  26  52  33 /  50   0   0   0   0
Waverly        34  45  26  49  31 /  50   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Unger
Hazardous weather outlook, Dec 18, 2:12 AM CST, 13 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
212 AM CST Sat Dec 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-190815-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
212 AM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 5:38 AM CSTRiver Flood AdvisoryOHXGiles11 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.